Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 266, NWS St. Louis, MO

June 10, 2011Calhoun County, Greene County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2011, 5:30 PM CDT for Calhoun County, Greene County, Pike County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 5:30 PM CDT (22:30 UTC)
Expired
Jun 10, 2011, 6:15 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Calhoun County, IL, Greene County, IL, Pike County, IL

The radar

The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS53 KLSX 102230
SVRLSX
ILC013-061-149-102315-
/O.NEW.KLSX.SV.W.0266.110610T2230Z-110610T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  NORTHWESTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 615 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR BELLEVIEW...OR 13 MILES NORTH OF ELSBERRY...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITE HALL...KAMPSVILLE...BEECREEK...PEARL...HAYPRESS...BEDFORD...
  HILLVIEW...WALKERSVILLE...PATTERSON...BELLTOWN AND BERDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3954 9057 3953 9057 3952 9045 3935 9033
      3925 9072 3936 9087 3955 9058
TIME...MOT...LOC 2231Z 245DEG 15KT 3936 9071
WIND...HAIL 60MPH 1.50IN

$$

TES
2 follow-up statements
902 
WWUS53 KLSX 102247
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT FRI JUN 10 2011

ILC013-061-149-102315-
/O.CON.KLSX.SV.W.0266.000000T0000Z-110610T2315Z/
PIKE IL-CALHOUN IL-GREENE IL-
547 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GREENE AND CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN
PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL 615 PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8
MILES NORTHEAST OF BELLEVIEW...OR 13 MILES WEST OF WHITE HALL...
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITE HALL...HAYPRESS...PEARL...WALKERSVILLE...HILLVIEW...
  BEDFORD...BERDAN...BELLTOWN AND PATTERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3954 9057 3953 9057 3952 9045 3935 9033
      3925 9072 3936 9087 3955 9058
TIME...MOT...LOC 2247Z 231DEG 17KT 3941 9063
WIND...HAIL 60MPH 1.50IN

$$

TES
927 
WWUS53 KLSX 102313
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT FRI JUN 10 2011

ILC013-061-149-102323-
/O.EXP.KLSX.SV.W.0266.000000T0000Z-110610T2315Z/
PIKE IL-CALHOUN IL-GREENE IL-
613 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE AND
CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY
IN WEST CENTRAL ILLINOIS WILL EXPIRE AT 615 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3954 9057 3953 9057 3952 9045 3935 9033
      3925 9072 3936 9087 3955 9058
TIME...MOT...LOC 2313Z 231DEG 17KT 3949 9051

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:55 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 10, 2:55 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT FRI JUN 10 2011

.DISCUSSION...
/250 PM CDT FRI JUN 10 2011/

MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE STORMS THIS
EVENING. LARGE CU FIELD WAS PRESENT OVER THE SERN HALF OF THE CWA
THIS AFTERNOON...WITH ADDITIONAL CU DEVELOPING OVER WEST CENTRAL
MISSOURI THE PAST HOUR. THUNDERSTORMS ARE CONTINUING TO DEVELOP
OVER SOUTH CENTRAL ILLINOIS WHERE SEVERE THUNDERSTORMS WATCH 457
IS...AND NEW STORMS ARE NOW SHOWING UP NEAR KVIH. SURFACE FRONT
EXTENDS ACROSS CENTRAL ILLINOIS INTO NORTHERN MISSOURI WITH A DECAYING
OUTFLOW BOUNDARY ON THE NORTH SIDE OF THE CU FIELD. LATEST SPC
MESOANAYLSIS IS SHOWING THAT THE CAP HAS BEEN BROKEN TO THE SOUTH
OF THE BOUNDARY WITH MLCAPES AROUND 2500 J/KG WITH SLIGHTLY LESS
INSTABILITY ALONG THE FRONT WITH A MINIMAL AMOUNT OF CINH. CURRENT
THINKING IS THAT THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE
THE REST OF THE AFTERNOON IN THE WARM SECTOR AS LARGE SCALE ASCENT
INCREASES AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. THUNDERSTORMS WILL
ALSO LIKELY INITIATE CLOSER TO THE FRONT LATER THIS AFTERNOON INTO
THE EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR...THINK THAT
CONVECTIVE MODE WILL BE PRIMARILY MULTI-CELLULAR WITH SOME LARGE
HAIL AND DAMAGING WINDS.

SEVERE WEATHER THREAT WILL DIMINISH OVERNIGHT AS FRONT GETS PUSHED
INTO THE SOUTHERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. WILL
KEEP CHANCE OF STORMS OVER SOUTHEAST MISSOURI EARLY SATURDAY WHERE
FRONT WILL LINGER THE FIRST PART OF THE DAY. THEN FOLLOWED
PREVIOUS THINKING OF MAINLY DRY WEATHER FROM LATE SATURDAY INTO
EARLY SUNDAY BEFORE STRONG MOISTURE CONVERGENCE SETS UP OVER THE
WESTERN HALF OF THE CWA WHEN SURFACE FRONT MOVES BACK NORTHEAST
AS A WARM FRONT. BOTH THE NAM/GFS ARE SHOWING VERY SLOW MOVEMENT
OF THE FRONT ACROSS THE AREA EARLY NEXT WEEK...AND THERE IS THE
POTENTIAL FOR ONE OR TWO MCS'S TO ROLL SEWD OVER THE AREA...SO
HAVE MAINTAINED LIKELY POPS ON SUNDAY NIGHT INTO MONDAY.

THE FRONT WILL REMAIN IN CLOSE PROXIMITY TO THE CWA THROUGH THE
MIDDLE OF NEXT WEEK...SO MAINTAINED THE CHANCE OF RAIN THROUGH
WEDNESDAY NIGHT.

BRITT

&&

.AVIATION...
/1221 PM CDT FRI JUN 10 2011/

THERE SEEMS TO BE FAIRLY GOOD MODEL AGREEMENT THAT CONVECTION
SHOULD BEGIN TO BLOSSOM OVER AREA IN THE 19-21Z TIME FRAME AS WEAK
SHORTWAVE ENERGY IMPACTS INCREASINGLY UNSTABLE AND UNCAPPED
AIRMASS...AND HAVE ATTEMPTED TO REFLECT THIS WITH VCTS AT ALL TAF
LOCATIONS BY MID-LATE AFTERNOON. AS WE HEAD INTO THE EVENING
HOURS CONVECTION SHOULD BECOME MORE FOCUSED ALONG THE COLD FRONT
AS IT OOZES ACROSS THE AREA...AND HAVE TRIED TO TIME THE
OCCURRANCE OF MORE FOCUSED CONVECTION WITH THE TEMPO GROUPS
DURING THE EVENING HOURS. OBVIOUSLY...SPECIFICS WITH THUNDERSTORMS
ARE STILL JUST A FIRST GUESS AND WILL HAVE TO RELY ON RADAR TRENDS
TO FINE-TUNE THE DETAILS. ALSO EXPECTING WIDESPREAD MVFR/IFR
DRAPED OVER IA TO ADVECT SOUTH OVERNIGHT AS THE LOW KICKS EAST
AND NORTHERLY FLOW DEVELOPS IN THE WAKE OF FRONT.

SPECIFICS FOR KSTL...SUBSIDENCE IN WAKE OF EARLY MORNING MCV HAS
KEPT EAST CENTRAL MO HIGH AND DRY SO FAR...BUT LOOKING FOR STORMS
WITH SCATTERED-TYPE COVERAGE TO DEVELOP BY MID AND LATE AFTERNOON.
A MORE CONCENTRATED AREA OF STORMS SHOULD IMPACT THE TERMINAL LATE
THIS EVENING...AFTER MIDNIGHT...AS COLD FRONT PUSHES THROUGH AREA.
AS MENTIONED ABOVE...LOWER CIGS WILL ADVECT INTO THE AREA DURING
THE PREDAWN HOURS IN THE WAKE OF THE COLD FRONT.  FOR NOW HAVE
KEPT STL AREA IN MVFR CONDITIONS BY SATURDAY MORNING...BUT WILL
CERTAINLY NEED TO MONITOR OVERNIGHT TRENDS TO SEE IF IFR WILL
EVENTUALLY BECOME A THREAT.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 3:57 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUN 10 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER MUCH OF THE REGION TONIGHT. A FEW OF
THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI ON
SATURDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE AREA FROM LATE
SUNDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN ST. LOUIS.

BRITT

In the hours before

Local storm report, Jun 10, 5:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             WELLSVILLE              39.07N  91.57W
06/10/2011  E1.00 INCH       MONTGOMERY         MO   AMATEUR RADIO

&&

JP
Local storm report, Jun 10, 5:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             WELLSVILLE              39.07N  91.57W
06/10/2011  E1.00 INCH       MONTGOMERY         MO   TRAINED SPOTTER

            WIND GUST ESTIMATED AT 50 TO 60 MPH.

&&

DYE
Local storm report, Jun 10, 5:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             SALEM                   38.63N  88.95W
06/10/2011  E0.88 INCH       MARION             IL   TRAINED SPOTTER

            HAIL IS ONGOING

&&

JP
Local storm report, Jun 10, 5:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             SALEM                   38.63N  88.95W
06/10/2011  E1.00 INCH       MARION             IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jun 10, 5:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             3 S HERMANN             38.66N  91.43W
06/10/2011  E2.75 INCH       GASCONADE          MO   TRAINED SPOTTER

            HAIL IS ONGOING. RANGING FROM GOLFBALL TO BASEBALL
            SIZED.

&&

JP
Local storm report, Jun 10, 5:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 N WELLSVILLE          39.10N  91.57W
06/10/2011  E1.50 INCH       MONTGOMERY         MO   TRAINED SPOTTER

            STRONG WINDS OF UNKNOWN SPEED.

&&

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:05 AM CDTFlash Flood WarningLSXAdams6 hr
Jun 10, 11:38 AM CDTRiver Flood WarningLSXAdams13 days
Jun 10, 11:38 AM CDTRiver Flood WarningLSXAdams14 days
Jun 10, 11:38 AM CDTRiver Flood WarningLSXPike14 days
Jun 10, 3:38 PM CDTAreal Flood AdvisoryLSXMarion4 hr
Jun 10, 5:10 PM CDTSevere Thunderstorm WarningLSXFayette, Marion65 min
Jun 10, 5:42 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike48 min
Jun 10, 5:49 PM CDTTornado WarningLSXAdams41 min
Jun 10, 6:16 PM CDTFlash Flood WarningLSXMarion10 hr
Jun 10, 6:27 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike48 min
Jun 10, 6:30 PM CDTTornado WarningLSXAdams30 min
Jun 10, 6:43 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.